Advertisement -- Learn more about ads on this site.

 
Message Boards
FORUM:   SparkPeople Cafe
TOPIC:  

Prednisone - tapering off and symptoms



 
  Reply Create A New Topic
Search the
Message Boards:
Search
  I Liked This Topic Subscribe to this Discussion Share
Add This to My SparkFavorites
Advertisement -- Learn more about ads on this site.

Author: Message: Sort First Post on Top
 
ANARIE is the moderator for this forum.
 


EOWYN2424
EOWYN2424's Photo SparkPoints: (112,267)
Fitness Minutes: (17,130)
Posts: 5,439
9/3/13 10:18 A

EOWYN2424's SparkPage
Send Private Message
Reply
I put on a lot of weight while I was on it! I was so thankful to not have to take it anymore. I didn't experience any withdrawal symtoms! I was just glad to be off it!



 
112,267 SparkPoints


ANDILH
Posts: 1,040
9/3/13 9:18 A

ANDILH's SparkPage
Send Private Message
Reply
Sadly it does sound like withdrawal symptoms. I'm always happy while on predisone, it's a great feeling to not hurt, be able to breathe, etc (whatever I had to take it for), but the tapering is always a challenge. For the most part, I've always been told that it's like any other withdrawal, I just have to deal with it. I know for some people with very severe symptoms, there are sometimes medical ways to help get around the withdrawal symptoms, but those seem to have mixed results among those I know.
I hope that you're tapering off because you're improving and don't need the high dosages anymore. However, while your body adjusts to having to fill the void left by fewer steroids, it may be a difficult time.



SHERYLDS
SHERYLDS's Photo Posts: 11,271
9/2/13 11:44 A

SHERYLDS's SparkPage
Send Private Message
Reply
Mayo clinic had an interesting article on this
" If you take oral corticosteroids for prolonged periods, your adrenal glands may produce less of their natural steroid hormones. To give your adrenal glands time to recover this function, your doctor may reduce your dosage gradually. If the dosage is reduced too quickly, you may experience fatigue, body aches and lightheadedness."
www.mayoclinic.com/health/steroids/HQ01431


USA EST


 Pounds lost: 2.0 
 
0
3
6
9
12


MEXGAL1
MEXGAL1's Photo SparkPoints: (205,209)
Fitness Minutes: (138,563)
Posts: 11,237
9/2/13 11:12 A

MEXGAL1's SparkPage
Send Private Message
Reply
Have any of you had to take prednisone? And if so have you had to taper off it and did you have any ill effects in doing so? I have autoimmune disorders and was up to 20mg per day and have been following a tapering off schedule. I am now down to 5mg just in the morning. But for the first time in my life I feel depressed, tired, headaches and some times have anxiety attacks. This is all so weird for me as I have never felt depressed in my life and anxiety attacks were never part of my life either. I am continuing to exercise and eat right to fight it but wondering if anyone out there has had a similar experience and if so how did you deal with it.
Thank you and have a great day.



 current weight: 104.0 
 
110
108.5
107
105.5
104


 
Page: 1 of (1)  
Search  

I Liked This Topic Subscribe to this Discussion Share
Add This to My SparkFavorites
Report Innappropriate Post


Thread URL: http://www.sparkpeople.com/myspark/messageboard.asp?imboard=1&imparent=31888160

Review our Community Guidelines



 
Diet Resources: polar personal trainer | personal trainer certifications | becoming personal trainer